What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 25, 2:07 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 25, 2:07 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
307 PM EDT Fri Aug 25 2023
.Short Term...(This evening through Saturday)
Issued at 307 PM EDT Fri Aug 25 2023
Dangerous heat continues for most areas through the evening. Surface
observations show that the front has made it through at least our
northern most counties so areas like Lafayette, Kokomo, and Muncie
are experiencing at least some relief from the over 100 degree
heat indices. Across the southwestern reaches of the forecast area
however, temperatures are near 100 degrees with heat indices near
or even above 115.
The front is expected to slowly make its way southward, finally
ending this muggy heat wave tonight. As it moves through, a few
isolated showers have formed along the front. These so far have
formed over the eastern portions of the forecast area and will
continue to be periodically possible through the afternoon.
Tonight there will be a better, although still conditional, chance
of showers and storms. These will be formed by a short wave moving
in from the NW to WNW. Some showers have started to form over Iowa
from this wave that could continue to traverse into central Indiana
by late tonight. Best timing would be near to after midnight to
arrive. Depending on timing, there still could be enough heat and
moisture for these to maintain over our area and a few could develop
isolated damaging winds and maybe hail.
Showers could linger into tomorrow morning or midday, lagging over
the far south. The front will have moved through by morning, leaving
behind much more bearable temperatures with highs in the 80s and
dew points in the upper 60s to mid 70s.
&&
.Long Term...(Saturday night through Friday)
Issued at 307 PM EDT Fri Aug 25 2023
Saturday Night Through Tuesday.
Quiet conditions will continue Saturday night into Sunday with
surface northerly flow and CAA aloft with northwesterly flow. Highs
will be below normal across the area, especially across the northern
counties where the flow aloft will be stronger. Most areas will stay
in the upper 70s to around 80 through Tuesday outside of the
southern counties which will consistently see highs in the low 80s.
Dry weather will continue Monday into Tuesday with mostly clear
skies through the timeframe. Model soundings show that there will
likely be periods of diurnal cu with near saturation at the top of
the boundary layer during the afternoon and early evening hours.
Tuesday Night Through Friday.
The Great Lakes Region will see another upper level wave bring
showers and storms along with a fairly strong frontal passage
Tuesday night into Wednesday, but impacts to Indiana look to be
fairly minimal outside of another shot of cooler and even drier air
than the area will see earlier in the week. Some forcing will move
over the area during and just after the frontal passage, so will add
some POPs but think that the best chances for precipitation will be
north of the forecast area.
In the aftermath, temperatures will struggle to rise out of the low
to mid 70s Wednesday and Thursday with overnight lows in the 50s.
Some spots may even see upper 40s Wednesday night with the Fall-like
pattern in place. Dry conditions will continue through Friday but
will be tracking a tropical system that may impact the Gulf states
mid week before tracking to the northeast. Currently models keep
any remnants well to the southeast of the forecast area but will
continue to monitor.
&&
.Aviation...(18Z TAF Issuance)
Issued at 216 PM EDT Fri Aug 25 2023
Impacts:
* Mainly VFR Conditions are expected this TAF Period.
* VCSH, maybe even VCTS, for chance storms after 04Z tonight
Discussion:
A frontal boundary will continue to sag across Central Indiana
today. However mid levels continue to suggest a very warm layer of
air in place aloft. This will inhibit much of the convection near
this weak frontal boundary outside of an isolated shower or two.
Current satellite shows the Cu field growing this afternoon.
As the wind shifts to more of a northerly component this evening,
models suggest some SC development after sunset. Models suggest a
convective complex pushing across Central Indiana during the
overnight hours. Confidence in this remains low, so have mentioned
VCSH for now, but could include TS or VCTS in subsequent issuance
once confidence grows. For now things are a little too conditional.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for INZ021-028>031-
035>042-049.
Excessive Heat Warning until 8 PM EDT this evening for
INZ043>048-051>057-060>065-067>072.
&&
Short Term...KH
Long Term...White
Aviation...KH
Hazardous weather outlook, Aug 25, 2:12 PM EST, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
312 PM EDT Fri Aug 25 2023
INZ021-028>031-035>042-049-261915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Henry-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, and New Castle
312 PM EDT Fri Aug 25 2023
This hazardous weather outlook is for central Indiana.
.DAY ONE...Through Tonight.
A Heat Advisory is in effect until 800 PM. Heat index values may
reach near 100.
There is a chance for thunderstorms tonight. Lightning is always
a hazard with thunderstorms. Strong wind gusts are possible. Any
storms will move toward the southeast near 30 mph.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No Hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ043>048-051>057-060>065-067>072-261915-
Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-
Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Clinton, Fairview Park, Rockville,
Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Terre Haute, Brazil, Spencer, Gosport,
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville,
Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton,
Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
312 PM EDT Fri Aug 25 2023
This hazardous weather outlook is for central Indiana.
.DAY ONE...Through Tonight.
An excessive Heat warning is in effect until 800 PM. Dangerous heat
is expected again on Friday. Heat index values will peak between 105
and 115.
Isolated showers and storms will continue through afternoon and
tonight, mainly across the southern half of Central Indiana.
Lightning is always a hazard with thunderstorms. Strong wind gusts
are possible.
Any storms that form will move to the southeast near 30 mph.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated thunderstorms are possible across southern Central Indiana
on Saturday. Lightning is a threat with any thunderstorms and strong
wind gusts are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 25, 2:51 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
351 PM EDT Fri Aug 25 2023
INZ065-252015-
Decatur IN-
351 PM EDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of central Decatur
County through 415 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greensburg, or 14 miles west of Batesville, moving southeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Greensburg around 355 PM EDT.
This includes Interstate 74 between mile markers 128 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3917 8550 3940 8560 3945 8544 3945 8538
3936 8530 3927 8530
TIME...MOT...LOC 1950Z 335DEG 9KT 3937 8546
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RyanSpecial weather statement, Aug 25, 3:59 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
459 PM EDT Fri Aug 25 2023
INZ071-072-252130-
Jackson IN-Jennings IN-
459 PM EDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of east central Jackson
and southwestern Jennings Counties through 530 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm near
Seymour, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central
Jackson and southwestern Jennings Counties, including the following
locations... Paris Crossing and Hayden.
This includes Interstate 65 between mile markers 43 and 45, and
between mile markers 49 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3881 8579 3899 8586 3907 8572 3890 8554
3888 8554 3888 8557 3885 8557 3885 8561
3883 8561 3882 8563 3883 8565 3882 8570
3883 8573 3882 8575
TIME...MOT...LOC 2059Z 325DEG 26KT 3896 8576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RyanSpecial weather statement, Aug 25, 4:09 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
509 PM EDT Fri Aug 25 2023
INZ067-068-252145-
Daviess IN-Knox IN-
509 PM EDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of northeastern Knox
and northern Daviess Counties through 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Linton, or 25 miles northeast of Vincennes, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Knox
and northern Daviess Counties, including the following locations...
Elnora, Odon, and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3886 8724 3891 8713 3890 8704 3881 8692
3879 8692 3868 8709
TIME...MOT...LOC 2108Z 324DEG 12KT 3887 8710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RyanSpecial weather statement, Aug 25, 4:13 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
513 PM EDT Fri Aug 25 2023
INZ060-067-252145-
Knox IN-Sullivan IN-
513 PM EDT Fri Aug 25 2023
...A strong thunderstorm will impact portions of south central
Sullivan and northeastern Knox Counties through 545 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm near
Russellville, or 13 miles north of Vincennes, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of south central
Sullivan and northeastern Knox Counties, including the following
locations... Edwardsport, Freelandville, Bicknell, Oaktown, and
Bruceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3888 8754 3890 8754 3889 8753 3890 8752
3892 8753 3895 8732 3879 8724 3878 8726
3877 8725 3877 8724 3875 8725 3874 8724
3866 8745 3875 8750 3877 8750 3877 8752
3878 8749 3882 8753 3885 8753 3886 8755
TIME...MOT...LOC 2112Z 324DEG 12KT 3887 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Ryan